| Model Number |
N140 |
| Medical Device Problem Code |
Battery Problem (2885)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/29/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the battery of this cardiac resynchronization therapy defibrillator (crt-d) reached end-of-life (eol) status, but generator change could not be done a week or so for other circumstances.The patient is dependent and got a left ventricular assist device (lvad) and suddenly developed a focal premature ventricular contractions which would set off into a terrible course of ventricular tachycardia (vt)/ventricular fibrillation (vf) and got shock many times that caused the battery to deplete.The patient was on medication but could not do anything about it.Additionally, the patient's rate has dropped from 80 to 50.Boston scientific technical services (ts) stated that with a battery status of eol at this point, we can no longer guarantee pacing therapy.To date, this device remains in service.No adverse patient effects were reported.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.Upon receipt at our post market quality assurance laboratory, the device was forwarded to detailed analysis for further investigation.The memory log was reviewed and found that while implanted the device recorded no code 1003.No other suspicious faults or resets were noted.The device diagnostic data spreadsheet graph shows a cell depletion pattern that is consistent with normal battery depletion.
Event or Problem Description
It was reported that the battery of this cardiac resynchronization therapy defibrillator (crt-d) reached end-of-life (eol) status, but generator change could not be done a week or so for other circumstances.The patient is dependent and got a left ventricular assist device (lvad) and suddenly developed a focal premature ventricular contractions which would set off into a terrible course of ventricular tachycardia (vt)/ventricular fibrillation (vf) and got shock many times that caused the battery to deplete.The patient was on medication but could not do anything about it.Additionally, the patient's rate has dropped from 80 to 50.Boston scientific technical services (ts) stated that with a battery status of eol at this point, we can no longer guarantee pacing therapy.Subsequently, this device was explanted and replaced.No additional adverse patient effects were reported.